Alert archive / Ohio / River Flood Warnings in 2008
River Flood Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Jan 10, 2008, 8:03 PM EST for Adams County, Pike County, Scioto County, Ohio. It took effect at Jan 10, 2008, 10:51 PM EST. It was in force for 127 days.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2008, 8:03 PM EST (01:03 UTC)
- In effect from
- Jan 10, 2008, 10:51 PM EST
- Expired
- May 17, 2008, 5:22 AM EDT
- In force
- 127 days
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
Counties Adams County, OH, Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Piketon (PKTO1). The gauge peaked at 26.33 ft at Mar 20, 2008, 10:00 PM EDT.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Jan 10, 6:50 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 10, 6:50 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 650 PM EST THU JAN 10 2008 .SYNOPSIS... LOW PRESSURE IN THE MID MISSISSIPPI VALLEY WILL LIFT NORTHEAST INTO MICHIGAN TONIGHT. IT WILL PUSH A COLD FRONT THROUGH THE REGION OVERNIGHT. HIGH PRESSURE WILL SPREAD BACK INTO THE REGION FOR FRIDAY NIGHT AND SATURDAY...USHERING IN COOLER AND MORE SEASONABLE TEMPERATURES. UNSETTLED WEATHER WILL RETURN FOR SUNDAY AS LOW PRESSURE APPROACHES FROM THE WEST. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AREA OF ELEVATED CONVECTION AHEAD OF A WRMFNT IS CURRENTLY PUSHING THRU THE FA. AS SFC LOW LIFTS NE...CDFNT WILL PUSH NE ACRS THE FA BETWEEN 04Z-08Z. THIS WILL SHUNT TSRA E. AHEAD OF FNT...THERE IS SOME SFC BASED INSTABILITY. MODELS FORECAST AN AXIS OF INSTABILITY TO DEVELOP INTO THE REGION AHEAD OF THE COLD FRONT. STILL APPEARS THAT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY IN THE SOUTHEAST HALF OF THE FORECAST AREA. COULD SEE A BRIEF BREAK IN THE CLDS AS DRY SLOT SWINGS ACRS THE FA. LEANED TOWARDS THE MAV LOWS TONIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... SFC LO PULLS AWAY TO THE NORTHEAST FRI MRNG. HAVE TRENDED TOWARDS THE NAM/NGM ON WRAP AROUND PCPN ON FRI. FEEL THE GFS IS HOLDING TOO MUCH LIGHT PCPN BACK ACROSS THE REGION. PULLED PCPN OUT OF FRI...BUT NOW AM A LITTLE WORRIED ABOUT POSSIBLY SOME DZ. EXPECT SC DECK TO LINGER FOR MUCH OF THE DAY AS LO LVL MOISTURE BECOMES TRAPPED UNDER AN INVERSION. SFC HI PRES BUILDING INTO THE REGION FROM THE SOUTH FRI AFTN/NIGHT MAY ALLOW FOR SOME CLEARING OF THE SC ACRS SRN FCST AREA. SFC HI REMAINS ACRS OH VLY SAT. DEEPENING H5 TROF BEGINS TO DROP SOUTH OUT OF THE UPR MS LY SAT NGT. MODELS ARE SHOWING DIFFERENCES ON QUICKLY PCPN WORKS IN SAT NGT. WENT A BLEND OF THE NAM AND GFS. TEMPS WILL REBOUND A LITTLE ON FRI IN CAA. MAV GUIDANCE LOOKED REASONABLE THROUGHOUT THE PERIOD...SO DIDNT STRAY ALOT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... BASED THE EXTENDED ON THE 00Z AND 12Z ECMWF...WHICH WAS PREFERRED BY HPC MEDIUM RANGE. PCPN AFFECTS THE FA AHEAD OF H5 TROF ON SUN. AS TROF SLIDE E SUN NGT...H5 NW FLOW KEEPS SOME LIGHT PCPN ACRS THE REGION MON INTO TUE. HIGH PRESSURE FINALLY BUILDS IN ON WED...BUT ANOTHER SYSTEM PUSHES IN FOR THU. FAVORED HPC GUIDANCE TEMPS OVER THE GFS MOS...SINCE FORECAST WAS BASED OFF ECMWF. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... A COLD FRONT WILL MOVE WEST TO EAST ACROSS THE TERMINALS 03Z- 06Z...ALONG WITH THE MORE CONTIGUOUS PCPN AND MVFR VISIBILITIES. MVFR CIGS WILL PERSIST THOUGH THE TAF PERIOD...PERHAPS BECOMING VFR AFTER 20Z AT KCVG AND KLUK. EXCEPTING KCMH AND KLCK...IFR CIGS WILL OCCUR FOR THE NEXT SEVERAL HOURS. S/SE WINDS WILL SHIFT SW/WSW 15 TO 20 KTS BEHIND THE FRONT...WITH GUSTS NEAR 30KT KTS AT TIMES THROUGH THE OVERNIGHT. OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE SUNDAY AFTERNOON AND NIGHT. MVFR CEILINGS MAY PERSIST FROM MONDAY INTO TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM...SITES SHORT TERM...SITES LONG TERM...SITES AVIATION...
Hazardous weather outlook, Jan 10, 5:20 AM EST, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 520 AM EST THU JAN 10 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111030- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 520 AM EST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE NORTHEAST INTO THE OHIO VALLEY LATE THIS AFTERNOON AND EVENING. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS ALONG AND IMMEDIATELY AHEAD OF THE FRONTAL BOUNDARY THIS EVENING. HEAVY RAINFALL IS ALSO POSSIBLE AND MAY CAUSE LOCALIZED FLOODING LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. RYAN
In the hours before
Special weather statement, Jan 10, 5:25 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 525 PM EST THU JAN 10 2008 KYZ097>099-102300- BRACKEN KY-MASON KY-ROBERTSON KY- 525 PM EST THU JAN 10 2008 ...A STRONG THUNDERSTORM WILL AFFECT ROBERTSON...MASON AND SOUTHEASTERN BRACKEN COUNTIES THROUGH 600 PM EST... AT 521 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 8 MILES SOUTHWEST OF US ROUTE 62 AT STATE ROUTE 19...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... KENTONTOWN...MILFORD...PIQUA...BLUE LICKS SPRINGS...SANTA FE... MITCHELLS MILL...BURIKA...MOUNT OLIVET...ALHAMBRA...ABIGAIL... HITTVILLE AND MINERVA. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 8:38 PM EST | Areal Flood Advisory | ILN | Adams | 97 min |
| Jan 10, 10:34 PM EST | Severe Thunderstorm Warning | ILN | Adams, Scioto | 56 min |
| Jan 11, 3:00 PM EST | River Flood Warning | ILN | Adams, Pike, Scioto | 130 days |
| Jan 10, 10:14 PM EST | Severe Thunderstorm Warning | ILN | Lewis | 46 min |
Nearby
River Flood Warnings in Ohio, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.